|taking hiv meds with liquid food
Jan 29, 2006
For years i have been taking my hiv meds with liquid foods such as ensure, fiber boost, advera. Someone told me that he thinks that i must take the ones that require food with SOLID food, otherwise the med won't absorb as well. that scared me. can you clarify this issue. it is a matter of life & death. All i do is open a bottle of fiber boost and swallow all my meds with it. please let me/us know. thanks
| Response from Dr. Pierone
Some medications have their absorption influenced by food. The typical way that these studies are done is with either a standardized high fat solid meal or sometimes a light snack. The food effects are usually modest for most agents.
In your situation the proof is in the pudding. If you are doing well on therapy with no side effects and good virologic and immunologic response then simply carry on with your regimen.
Hope that this helps and best to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling In Feet An Acute Symptom Of HIV?
- Is Tingling In Fingers A Symptom Of Acute HIV Infection?
- Headache After Unprotected Anal Sex Worried I Have HIV
- Itchy Rash After Performing Oral Sex Sign Of HIV AIDS
- Itchy Scrotum After Touching Vaginal Fluid Sign Of HIV AIDS
- Sore Throat After Sensual Massage Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.